0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Editor's Correspondence |

Another Report of Acute Rhabdomyolysis Following Cerivastatin Monotherapy—Reply

E. González-Reimers, MD; F. Santolaria-Fernández, MD; E. García-Valdecasas-Campelo, MD; E. Rodríguez-Rodriguez, MD; A. López-Lirola, MD
Arch Intern Med. 2001;161(21):2630. doi:.
Text Size: A A A
Published online

Extract

In reply

We appreciate the meaningful comments by Drs Gabay and Lodolce and Dr Milionis and colleagues. Indeed, during the year 2000, a number of reports dealing with rhabdomyolysis associated with cerivastatin therapy appeared in the scientific literature. As with many other medical problems, something that was novel at the end of 1999 became a well-known clinical situation 1 year later. In October 1999, we treated the patient whose case we reported in our article,1 which we sent to the ARCHIVES for publication very early in 2000. At that time only 1 letter had been published regarding a similar case,2 although we failed to find it in PubMed when we wrote the manuscript. As mentioned by Drs Gabay and Lodolce, many other cases have been described since then. Even in our unit we have recently treated a 67-year-old woman receiving therapy with gemfibrozil (600 mg/d) and cerivastatin sodium (0.2 mg/d) who developed severe, disabling myalgia in the upper and lower limbs. She had raised serum levels of creatine phosphokinase (>10 000 U/L), aspartate aminotransferase (1587 U/L), alanine aminotransferase (1355 U/L), and lactate dehydrogenase (5843 U/L), but a normal creatinine level (0.6 mg/dL [53 µmol/L]). This clinical picture subsided 10 days after drug treatment withdrawal and appropriate fluid therapy. The case reported by Milionis et al is especially interesting because rhabdomyolysis was related only to cerivastatin therapy. We believe that all these reports contribute to confirm the clinical importance of the life-threatening adverse effect of cerivastatin therapy.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

See Also...
Articles Related By Topic
Related Collections
PubMed Articles
Safety of statins. Indian J Endocrinol Metab 2013;17(4):636-46.
Jobs
JAMAevidence.com
brightcove.createExperiences();